Document Detail


Cholestasis as the initial presentation of relapsing polychondritis.
MedLine Citation:
PMID:  21911901     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Relapsing polychondritis is an immune-mediated disease associated with inflammation in cartilaginous structures and other tissues throughout the body, particularly the ears, nose, eyes, joints, and respiratory tract. Although association with other conditions is seen in about one-third of the cases, liver involvement is not usually observed in those patients. We described a case of liver involvement in relapsing polychondritis, presenting with a predominantly cholestatic pattern. Other conditions associated with abnormal liver tests were excluded and the patient showed a prompt response to steroid therapy. We discuss the spectrum of the liver involvement in relapsing and review the literature.
Authors:
Maria da Graça Ferronato; Leonardo Jönck Staub; Renata Cristina Teixeira Pinto Viana; Lígia da Rosa; Maria Beatriz Cacese Shiozawa; Janaína L Narciso-Schiavon; Esther Buzaglo Dantas-Correa; Leonardo de Lucca Schiavon
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Annals of hepatology     Volume:  10     ISSN:  1665-2681     ISO Abbreviation:  Ann Hepatol     Publication Date:    2011 Oct-Dec
Date Detail:
Created Date:  2011-09-13     Completed Date:  2011-11-23     Revised Date:  2013-05-16    
Medline Journal Info:
Nlm Unique ID:  101155885     Medline TA:  Ann Hepatol     Country:  Mexico    
Other Details:
Languages:  eng     Pagination:  565-7     Citation Subset:  IM    
Affiliation:
Division of Gastroenterology, Federal University of Santa Catarina, Florianópolis, Brazil.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Biopsy
Cholestasis / drug therapy,  etiology*,  pathology
Female
Humans
Middle Aged
Polychondritis, Relapsing / complications,  diagnosis*,  drug therapy
Steroids / therapeutic use
Treatment Outcome
Chemical
Reg. No./Substance:
0/Steroids

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Recurrent liver failure caused by IgG4 associated cholangitis.
Next Document:  Hepatotoxicity from ingestion of wild mushrooms of the genus Amanita section Phalloideae collected i...